Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2014, 6:29 PM EDT for Buckingham County, Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 19, 2014, 7:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 157 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:30 PM EDT | HAIL 1 | New Canton, VA | NICKEL TO QUARTER SIZE HAIL. WIND BENDING TREES. TIME FROM RADAR. |
| Jun 19, 6:43 PM EDT | TSTM WND DMG | 2 Wnw Centenary, VA | 27 LARGE OAK TREES DESTROYED. TIME FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WUUS51 KRNK 192229
SVRRNK
VAC029-192330-
/O.NEW.KRNK.SV.W.0101.140619T2229Z-140619T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 730 PM EDT
* AT 623 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHUYLER...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
WINGINA...
GOLD HILL...
AND CENTENARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3736 7845 3764 7878 3763 7872
3767 7872 3768 7869 3770 7869 3768 7866
3769 7864 3772 7865 3776 7861 3776 7850
3780 7849 3775 7845 3769 7824
TIME...MOT...LOC 2223Z 318DEG 24KT 3779 7862
HAIL...1.00IN
WIND...60MPH
$$
164 follow-up statements
781
WWUS51 KRNK 192244
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT THU JUN 19 2014
VAC029-192330-
/O.CON.KRNK.SV.W.0101.000000T0000Z-140619T2330Z/
BUCKINGHAM VA-
644 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
BUCKINGHAM COUNTY...
AT 642 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CENTENARY...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
WINGINA...
GOLD HILL...
AND CENTENARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3736 7845 3764 7878 3763 7872
3767 7872 3768 7869 3770 7869 3768 7866
3769 7864 3772 7865 3776 7861 3776 7850
3780 7849 3775 7845 3769 7824
TIME...MOT...LOC 2242Z 321DEG 24KT 3770 7855
HAIL...1.00IN
WIND...60MPH
$$
16113
WWUS51 KRNK 192257
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT THU JUN 19 2014
VAC029-192330-
/O.CON.KRNK.SV.W.0101.000000T0000Z-140619T2330Z/
BUCKINGHAM VA-
657 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
BUCKINGHAM COUNTY...
AT 657 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTENARY...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
CENTENARY...
GOLD HILL...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3736 7845 3768 7870 3768 7869
3770 7869 3768 7866 3769 7864 3772 7865
3776 7861 3776 7850 3780 7849 3775 7845
3769 7824
TIME...MOT...LOC 2257Z 325DEG 16KT 3765 7851
HAIL...1.00IN
WIND...60MPH
$$
16224
WWUS51 KRNK 192311
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU JUN 19 2014
VAC029-192330-
/O.CON.KRNK.SV.W.0101.000000T0000Z-140619T2330Z/
BUCKINGHAM VA-
711 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
EASTERN BUCKINGHAM COUNTY...
AT 711 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUMBERLAND...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DILLWYN...
CENTENARY...
GOLD HILL...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3742 7841 3764 7858 3776 7857 3776 7850
3780 7849 3775 7845 3769 7824 3764 7825
TIME...MOT...LOC 2311Z 324DEG 30KT 3753 7834
HAIL...1.00IN
WIND...60MPH
$$
16000
WWUS51 KRNK 192327
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT THU JUN 19 2014
VAC029-192336-
/O.EXP.KRNK.SV.W.0101.000000T0000Z-140619T2330Z/
BUCKINGHAM VA-
727 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR
EASTERN BUCKINGHAM COUNTY WILL EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHWEST VIRGINIA AND NORTH CENTRAL NORTH
CAROLINA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3742 7841 3764 7858 3776 7857 3776 7850
3780 7849 3775 7845 3769 7824 3764 7825
TIME...MOT...LOC 2323Z 318DEG 24KT 3753 7834
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:45 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 19, 3:45 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT THU JUN 19 2014 .SYNOPSIS... A WEAK COLD FRONT ACROSS THE OHIO VALLEY WILL DRIFT SOUTH INTO THE AREA THIS EVENING BEFORE STALLING ACROSS THE MID ATLANTIC REGION TONIGHT. UPPER DISTURBANCES RIDING ALONG THE FRONT WILL RESULT IN PERIODS OF SHOWERS AND STORMS AS THE BOUNDARY MEANDERS OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM EDT THURSDAY... CLUSTERS OF STORMS CONTINUE TO FIRE MAINLY OVER THE SOUTH AND EAST ALONG THE EARLIER OUTFLOW THAT MOVED SE OUT OF THE APPALACHIANS. IMPRESSIVE INSTABILITY OF 3K J/KG CAPE WILL LIKELY KEEP STORMS GOING WITH PERHAPS COVERAGE SHIFTING BACK INTO THE SW WHERE BETTER CONVERGENCE LOOKS TO LINGER INTO THE EVENING...AND OUT EAST AS VORT TAIL WITH MVC PASSING NRN VA INTERACTS WITH THE CURRENT LEE TROF. THUS WILL KEEP LIKELY POPS GOING IN THESE SPOTS PRIMARILY WHERE THE WATCH CONTINUES UNTIL 10 PM. ELSW...ESPCLY FROM THE NEW RIVER/ROA VALLEYS AND POINTS NORTH...EXPECT ONLY RENEWED SCATTERED COVERAGE WHERE HAVE BEEN WORKED OVER OR CONTINUE TO BE LIMITED BY LOW LEVEL WEST WINDS. WEAK SURFACE COOL FRONT TO THE NORTH WORKS SOUTH INTO THE REGION OVERNIGHT AND THEN STALLS OVER THE SW BY MORNING. GUIDANCE SHOWING A BREAK IN COVERAGE BY MIDNIGHT AS THE WAVE TO THE NE EXITS BUT EXPECT SOME LINGERING COVERAGE SW THIRD GIVEN THE FRONT NEARBY. DEVELOPING LOW LEVEL NE FLOW ALSO LIKELY TO BRING IN MORE STABILITY AND PERHAPS LOW CLOUDS TO EASTERN SECTIONS LATE WHERE CUT POPS TO ISOLATED AFTER MIDNIGHT WITH LINGERING 30ISH SW. LOWS MAINLY IN THE MID TO UPPER 60S PENDING EARLIER RAINFALL WITH SOME FOG AROUND. BOUNDARY REMAINS STALLED OUT FRIDAY MORNING BUT THEN STARTS TO LIFT BACK NE DURING THE AFTERNOON WITH THE APPROACH OF ANOTHER WAVE TO THE NW. LATEST MODELS SHOWING A DECENT SWATH OF SHRA/TSRA WESTERN HALF IN THE AFTERNOON WITH COVERAGE SPREADING EAST DESPITE LACK OF DEEP INSTABILITY ESPCLY OFF THE NAM. WILL GROUP HIGHER LIKELY POPS OVER THE WESTERN THIRD WHILE KEEPING CHANCE COVERAGE BLUE RIDGE EAST WHERE MAY BE IN A WEAK WEDGE SETUP UNTIL LATER IN THE AFTERNOON. WENT CLOSER TO THE SLIGHTLY COOLER MET MOS TEMPS FOR HIGHS AS THINK MANY SPOTS WILL HAVE MORE CLOUD COVER TO INIT THAN SEEN IN RECENT DAYS. HOWEVER STILL 80S MOST LOCATIONS. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 253 PM EDT THURSDAY... SURFACE HIGH PRESSURE WILL DRIFT OFF THE VIRGINIA COAST FRIDAY EVENING...MEANWHILE AN UPPER LEVEL RIDGE WILL RETROGRADE WESTWARD ACROSS THE SOUTHERN MISSISSIPPI VALLEY TO THE TEXAS GULF COAST. THE MOVEMENT OF THESE RIDGES SHOULD ALLOW FOR A SLOW MOVING MESOSCALE COMPLEX TO TRACK FROM THE OHIO VALLEY INTO THE COMMON WEALTH OF VIRGINIA. AT THIS TIME...BULK OF THE STRONG DYNAMICS TRACKS FROM WEST-CENTRAL VIRGINIA (HIGHLAND COUNTY) AT 06Z SATURDAY CURVING SOUTHEAST TO NORFOLK VA BY 18Z SATURDAY. THE TRACK OF THIS DISTURBANCE REMAINS ALONG THE THETA-E BOUNDARY BUT DIFFERS BETWEEN MODELS. IF THIS DISTURBANCE TRACKS ALONG SAID COURSE...POINTS NORTH OF THE VA/NC BORDER WILL EXPERIENCE STRONG TO SEVERE STORMS FRIDAY NIGHT INTO SATURDAY. AREAS SOUTH WILL SEE SCATTERED CONVECTION WITH STRONGER STORMS NOT MOVING ACROSS THE AREA UNTIL LATE SATURDAY AFTERNOON. AN OVERNIGHT CROSSING OF THIS STORM FAVORS THE AREA FOR LESS OF A WIDESPREAD EVENT WITH LOSS OF HEATING...HOWEVER INSTABILITIES AND DYNAMICS STILL EXISTS FOR A BUSY WEATHER PERIOD. SPC DOES NOT HAVE THE AREA IN A SLIGHT RISK...BUT THAT COULD CHANCE IF MODEL TRACK CONTINUES FOLLOWING LATEST TRENDS. ONCE THIS DISTURBANCE EXITS THE AREA...A SLIGHT COOLER AND DRY AIRMASS WILL TEMPORARY BUILD OVER THE REGION SATURDAY AFTERNOON AND NIGHT. SOUTHEAST FLOW INTO THE DISTURBANCE AND ACROSS THE AREA WILL KEEP TEMPERATURES MUGGY WITH READINGS IN THE M60S TO L70S. DEPENDING ON THE SPEED OF THE SYSTEM AND AREAL COVERAGE OF SHOWERS...LIKELY TO SEE HIGHS IN THE L/M 80S POSSIBLY L90S ACROSS NW NC. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... ONCE THE FRIDAY NIGHT/SATURDAY DISTURBANCE TRACKS SOUTHEAST OF THE AREA...NORTHERLY FLOW AND LESS INSTABILITIES SHOULD LEAD TO A MOSTLY QUITE DAY SUNDAY. IF THIS DISTURBANCE TRACKS FARTHER NORTH SATURDAY...AREAS NOT SEEING CONVECTION SATURDAY WILL LIKELY HAVE PULSE CONVECTION SUNDAY AFTERNOON AND EVENING. CONVECTION POSSIBILITIES SUNDAY AFTERNOON MAY BE FROM A LINE FROM BLUEFIELD WV TO WEST JEFFERSON NC SOUTHWEST. THIS LINE MAY BE EXTENDED TO DANVILLE VA DEPENDING ON THE OUTCOME SATURDAY. SOUTHEASTERLY FLOW OVERNIGHT SUNDAY MAY KEEP A FEW SHOWERS ONGOING INTO EARLY MONDAY MORNING. MONDAY WILL BE ANOTHER DAY FOR PULSE STORM WITH THE PRIMARY FOCUS ACROSS THE MOUNTAINS. TUESDAY COULD BE A MIX OF CONVECTION FROM PULSE STORMS IN THE EARLY AFTERNOON TRANSITIONING TO PREFRONTAL CONVECTION IN THE EARLY EVENING THROUGH THE EARLY MORNING HOURS. ON WEDNESDAY...A COLD FRONT WILL SLIDE ACROSS THE REGION WITH THE BEST AREAL COVERAGE OF THE STRONGER STORMS BEING ACROSS THE PIEDMONT. THE COLD FRONT MAY WASHOUT OR STALL WITH THE DEW POINT FRONT HANGING BACK ACROSS THE OHIO VALLEY. UNDER HEATING...SCATTERED CONVECTION MAY FIRE AGAIN ACROSS THE AREA THURSDAY ESPECIALLY ALONG AND SOUTH OF THE VA/NC BORDER. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 115 PM EDT THURSDAY... CLUSTERS OF DEEP CONVECTION CONTINUE TO DEVELOP AND SPILL EAST ALONG THE KLWB-KLYH CORRIDOR EARLY THIS AFTERNOON WITH ADDED DEVELOPMENT ONGOING DOWN THE WESTERN SLOPES TO THE WEST OF KMKJ. EXPECT THIS TO KEEP PERIODS OF MVFR AT KLWB OVER THE NEXT HOUR OR TWO WITH PERHAPS BRIEF IFR IF A HEAVIER TSRA CROSSES DIRECTLY OVER THE AIRPORT. SHOULD SEE MOST OF THIS COVERAGE SHIFT SE OF KLWB BY 20Z/4PM. THEN EXPECT STORMS TO FILL IN OUT EAST WITH ONLY WIDELY SCATTERED CONVECTION LIKELY AROUND KBLF WITH SOME OF THIS SPREADING EAST TO NEAR KBCB/KROA BEFORE WEAKENING GIVEN THE STRONG WEST WINDS ATTM. TSRA MAY TEND TO JUMP THE BLUE RIDGE LATER THIS AFTERNOON WITH INCREASING CHANCES OVER THE PIEDMONT ESPCLY AROUND KDAN ONCE THE DOWNSLOPE WEAKENS A BIT LATER ON. THUS HAVE CONTINUED THE TREND OF INCLUDING A PREVAILING PERIOD OF MVFR IN SHRA/TSRA WHERE ALREADY ONGOING OR APPROACHING AND VCTS ELSW UNTIL LATE IN THE DAY. A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON LINE TONIGHT WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE SCATTERED AND MULTICELLULAR THIS EVENING ESPCLY SOUTHERN AND WESTERN SECTIONS. MODELS ARE BRINGING MVFR TO IFR CLOUDS AND FOG INTO THE FORECAST AREA NORTH OF THE FRONT LATE TONIGHT. BUFKIT SOUNDINGS SHOWED DRIER AIR COMING IN AT MID AND HIGH LEVELS WHILE THE NAM LOWERS MOST CIGS TO IFR/MVFR IN LOW LEVEL NE FLOW BY MORNING. THINK THIS MAY BE OVERDONE GIVEN SLOWNESS OF THE BOUNDARY BUT A PERIOD OF LOW CIGS POSSIBLE KLWB EAST TO ALONG THE BLUE RIDGE BY DAYBREAK ON FRIDAY. BEST LIFT AND MOISTURE LOOKS TO GET PUSHED INTO THE FAR SW SECTIONS FRIDAY MORNING BEFORE ANOTHER WAVE STARTS TO SHIFT THE DEEPER MOISTURE EAST DURING THE AFTERNOON. LATEST GUIDANCE INDICATES THAT INSTABILITY MAY BE MUCH LESS INTO FRIDAY AFTERNOON WITH ADDED CONVECTION LIKELY FAR WEST AND NOT INCREASING UNTIL THE EAST. OTRW THE MAIN CONCERN FRIDAY WILL BE WITH HOW FAST CONDITIONS TURN VFR AS IF MORE FOG/STRATUS DEVELOPS OVERNIGHT THEN COULD BE LOCKED INTO AT LEAST MVFR OVER THE EAST UNTIL MIDDAY OR SO. EXTENDED AVIATION DISCUSSION... THE FRONT AND DISTURBANCE ALOFT SHOULD PRODUCE BETTER COVERAGE FRIDAY NIGHT. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM FRIDAY NIGHT. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...JH SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/JH/PM
Hazardous weather outlook, Jun 19, 3:50 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT THU JUN 19 2014 NCZ004>006-VAZ032>034-043>047-058-059-202000- STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 350 PM EDT THU JUN 19 2014 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>003-018>020-VAZ007-009>020-022>024-035-WVZ042>045-202000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- 350 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING. LARGE HAIL ALONG WITH ISOLATED DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 5:30 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT THU JUN 19 2014
NCZ019-020-192215-
YADKIN NC-WILKES NC-
530 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ENON TO 6
MILES SOUTH OF WINDY GAP...MOVING TO THE SOUTHEAST AT 10 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
EAST BEND...
HUNTSVILLE...
LONE HICKORY...
AND SHACKTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3606 8088 3606 8099 3605 8103 3609 8105
3625 8048 3622 8043 3621 8044 3616 8044
3613 8045 3611 8051 3605 8050
TIME...MOT...LOC 2127Z 312DEG 10KT 3618 8047 3603 8099
16Local storm report, Jun 19, 5:32 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 2 N REIDSVILLE 36.37N 79.67W
06/19/2014 E0.75 INCH ROCKINGHAM NC PUBLIC
HAIL COVERED THE GROUND.
&&
HYSELLLocal storm report, Jun 19, 5:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MORAVIAN FALLS 36.10N 81.18W
06/19/2014 WILKES NC 911 CALL CENTER
MANY LARGE TREES DOWN IN AND AROUND MORAVIAN FALLS.
SEVERAL ROADS BLOCKED. ALSO NUMEROUS REPORTS OF QUARTER
SIZE HAIL.
&&
MBSLocal storm report, Jun 19, 6:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL DRY FORK 36.75N 79.42W
06/19/2014 E0.25 INCH PITTSYLVANIA VA PUBLIC
DIME SIZE HAIL REPORTED VIA FACEBOOK. TIME FROM RADAR.
&&
MBSSpecial weather statement, Jun 19, 6:04 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT THU JUN 19 2014
VAZ047-192230-
BUCKINGHAM VA-
604 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 630 PM EDT
* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SCOTTSVILLE...MOVING TO THE
SOUTHEAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
CENTENARY...
GOLD HILL...
BREMO BLUFF...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3764 7825 3751 7834 3776 7861 3777 7855
3776 7850 3780 7849 3776 7847 3773 7837
3772 7835 3771 7830 3769 7824
TIME...MOT...LOC 2159Z 316DEG 25KT 3782 7848
11Local storm report, Jun 19, 6:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 2 WSW MOUNTAIN VALLEY 36.77N 79.74W
06/19/2014 E1.00 INCH HENRY VA 911 CALL CENTER
HAIL FELL ON NORTH FORK ROAD.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jun 18, 8:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 57 min |
| Jun 18, 9:07 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 38 min |
| Jun 18, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 61 min |
| Jun 19, 11:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath | 56 min |
| Jun 19, 12:35 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Covington | 55 min |
| Jun 19, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 61 min |
| Jun 19, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 19, 2:01 PM EDT | Special Weather Statement | RNK | Grayson | 44 min |
| Jun 19, 2:04 PM EDT | Special Weather Statement | RNK | Craig | 41 min |
| Jun 19, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 53 min |
| Jun 19, 2:18 PM EDT | Special Weather Statement | RNK | Roanoke | 27 min |
| Jun 19, 2:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 35 min |
| Jun 19, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 64 min |
| Jun 19, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Jun 19, 3:14 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jun 19, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 56 min |
| Jun 19, 3:25 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 50 min |
| Jun 19, 3:27 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Jun 19, 3:34 PM EDT | Special Weather Statement | RNK | Wythe | 56 min |
| Jun 19, 3:43 PM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Jun 19, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 61 min |
| Jun 19, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 55 min |
| Jun 19, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 58 min |
| Jun 19, 4:52 PM EDT | Special Weather Statement | RNK | City of Galax | 53 min |
| Jun 19, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Jun 19, 6:04 PM EDT | Special Weather Statement | RNK | Buckingham | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.